Alert archive / Michigan / Gale Warnings in 2008
Gale Warning 28, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Nov 13, 2008, 10:23 AM EST. It took effect at Nov 13, 2008, 1:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 10:23 AM EST (15:23 UTC)
- In effect from
- Nov 13, 2008, 1:00 PM EST
- Expired
- Nov 14, 2008, 12:13 AM EST
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS73 KAPX 131523 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1023 AM EST THU NOV 13 2008 LMZ341-342-344>346-132330- /O.UPG.KAPX.SC.Y.0109.000000T0000Z-081114T0400Z/ /O.NEW.KAPX.GL.W.0028.081113T1800Z-081114T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1023 AM EST THU NOV 13 2008 ...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SOUTH WINDS ARE EXPECTED TO INCREASE TODAY...WITH GUSTS UP TO 35 KNOT GALES DEVELOPING THIS AFTERNOON AND EVENING. THESE WINDS WILL RESULT IN WAVES BUILDING TO 4 TO 6 FEET DURING THE AFTERNOON. ALTHOUGH THE WINDS ARE EXPECTED TO SUBSIDE TONIGHT...4 TO 6 FOOT WAVES WILL CONTINUE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ323-132330- /O.EXB.KAPX.SC.Y.0109.000000T0000Z-081114T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1023 AM EST THU NOV 13 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. SOUTH WINDS OF 15 TO 25 KNOTS WILL DEVELOP THIS AFTERNOON WITH WAVES OF 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>349-LSZ321-132330- /O.EXT.KAPX.SC.Y.0109.000000T0000Z-081114T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1023 AM EST THU NOV 13 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY. SOUTH WINDS WILL INCREASE TODAY...WITH GUSTS UP TO 25 KNOTS POSSIBLE THIS AFTERNOON AND EVENING. THIS WILL RESULT IN WAVES OF 3 TO 5 FEET THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KAS
2 follow-up statements
000 WHUS73 KAPX 132058 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 358 PM EST THU NOV 13 2008 LMZ342-344>346-140500- /O.CON.KAPX.GL.W.0028.000000T0000Z-081114T1000Z/ /O.NEW.KAPX.GL.A.0003.081115T1000Z-081116T1000Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 358 PM EST THU NOV 13 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. GUSTY SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING...WITH GUSTS UP TO 35 KNOT GALES EXPECTED. THESE WINDS WILL RESULT IN WAVES OF 4 TO 8 FEET. GALES ARE EXPECTED AGAIN ON LAKE MICHIGAN FROM FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ341-140500- /O.CON.KAPX.GL.W.0028.000000T0000Z-081114T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 358 PM EST THU NOV 13 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. GUSTY SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING...WITH GUSTS UP TO 35 KNOT GALES EXPECTED. THESE WINDS WILL RESULT IN WAVES OF 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ347>349-140500- /O.CON.KAPX.SC.Y.0109.000000T0000Z-081114T1000Z/ /O.NEW.KAPX.GL.A.0003.081115T1000Z-081116T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 358 PM EST THU NOV 13 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. GUSTY SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING...WITH GUSTS UP TO 25 KNOTS. THIS WILL RESULT IN WAVES OF 3 TO 5 FEET THROUGH THIS EVENING. GALES ARE EXPECTED TO DEVELOP ON LAKE HURON LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ323-140500- /O.CON.KAPX.SC.Y.0109.000000T0000Z-081114T1000Z/ /O.NEW.KAPX.GL.A.0003.081115T1000Z-081116T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 358 PM EST THU NOV 13 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. SOUTH WINDS OF 15 TO 25 KNOTS WILL CONTINUE THIS EVENING WITH WAVES OF 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LHZ345-346-LSZ321-140500- /O.CON.KAPX.SC.Y.0109.000000T0000Z-081114T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 358 PM EST THU NOV 13 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. SOUTH WINDS OF 15 TO 25 KNOTS WILL CONTINUE THIS EVENING WITH WAVES OF 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KAS
000 WHUS73 KAPX 140513 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1213 AM EST FRI NOV 14 2008 LMZ342-344>346-141315- /O.CAN.KAPX.GL.W.0028.000000T0000Z-081114T1000Z/ /O.EXA.KAPX.SC.Y.0109.000000T0000Z-081114T1000Z/ /O.CON.KAPX.GL.A.0003.081115T1000Z-081116T1000Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1213 AM EST FRI NOV 14 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. GUSTY SOUTH WINDS WILL CONTINUE OVERNIGHT...WITH GUSTS UP TO 25 KNOTS. THESE WINDS WILL RESULT IN WAVES OF 3 TO 5 FEET. GALES ARE EXPECTED AGAIN ON LAKE MICHIGAN FROM FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ341-141000- /O.CAN.KAPX.GL.W.0028.000000T0000Z-081114T1000Z/ /O.EXA.KAPX.SC.Y.0109.000000T0000Z-081114T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1213 AM EST FRI NOV 14 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. GUSTY SOUTH WINDS WILL CONTINUE OVERNIGHT...WITH GUSTS UP TO 25 KNOTS. THIS WILL RESULT IN WAVES OF 3 TO 5 FEET THROUGH THIS EVENING. GALES ARE EXPECTED TO DEVELOP ON LAKE HURON LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ347>349-141315- /O.CON.KAPX.SC.Y.0109.000000T0000Z-081114T1000Z/ /O.CON.KAPX.GL.A.0003.081115T1000Z-081116T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1213 AM EST FRI NOV 14 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. GUSTY SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING...WITH GUSTS UP TO 25 KNOTS. THIS WILL RESULT IN WAVES OF 3 TO 5 FEET THROUGH THIS EVENING. GALES ARE EXPECTED TO DEVELOP ON LAKE HURON LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ323-141315- /O.CON.KAPX.SC.Y.0109.000000T0000Z-081114T1000Z/ /O.CON.KAPX.GL.A.0003.081115T1000Z-081116T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1213 AM EST FRI NOV 14 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. SOUTH WINDS OF 15 TO 25 KNOTS WILL CONTINUE THIS EVENING WITH WAVES OF 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LHZ345-346-LSZ321-141000- /O.CON.KAPX.SC.Y.0109.000000T0000Z-081114T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1213 AM EST FRI NOV 14 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. SOUTH WINDS OF 15 TO 25 KNOTS WILL CONTINUE THIS EVENING WITH WAVES OF 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 13, 10:02 AM EST, 21 minutes earlier.
Area forecast discussion, Nov 13, 10:02 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1002 AM EST THU NOV 13 2008
.SYNOPSIS.../ISSUED AT 1002 AM/
A GRAY DAY IN STORE FOR THE AREA WITH SCATTERED LIGHT RAIN SHOWERS
AND DRIZZLE THIS MORNING GIVING WAY TO CLOUDY SKIES THIS
AFTERNOON. A COLD FRONT WILL SLIDE ACROSS THE AREA LATE TONIGHT...
BRINGING WITH IT ANOTHER ROUND OF RAIN SHOWERS. AFTER A RELATIVELY
QUIET AND MILD DAY ON FRIDAY...A MUCH STRONGER STORM SYSTEM WILL
DEVELOP OVER THE EASTERN GREAT LAKES OVER THE WEEKEND. THIS SYSTEM
WILL BRING MUCH COLDER AIR INTO THE AREA ALONG WITH A MIXTURE OF
RAIN AND SNOW FOR SATURDAY. BELOW NORMAL TEMPERATURES ALONG WITH
LAKE EFFECT SNOW SHOWERS CAN BE EXPECTED FROM SUNDAY INTO EARLY
NEXT WEEK.
&&
.SHORT TERM.../ISSUED AT 1002 AM/...THIS AFTERNOON
ANOTHER OVERCAST NOVEMBER DAY ONGOING ACROSS THE REGION. AREAS OF
DRIZZLE AND PATCHY FOG ASSOCIATED WITH A MOIST LAYER FROM THE SFC
THROUGH 700MB...HAS BEEN SHIFTING OFF TO THE EAST THIS MORNING. IT
LOOKS LIKE SOME SEMBLANCE OF A LOW LEVEL JET WAS ABLE TO HELP KICK
OFF SOME BETTER LOOKING RAIN SHOWERS IN THE GRAND TRAVERSE BAY
REGION EARLY THIS MORNING. WITH THE SUPPORT FOR THESE SHOWERS
WANING...WE SHOULD SEE THIS ACTIVITY DIMINISH HEADING INTO MIDDAY
AS THE RAIN SHOWERS SHIFT THROUGH THE STRAITS REGION.
TEMPERATURES HAVE ALREADY CLIMBED INTO THE 50S IN A FEW LAKE
MICHIGAN COASTAL COMMUNITIES...WITH MID 40S ACROSS THE REST OF THE
AREA. WITH OVERCAST SKIES...WE WILL NOT SEE TEMPERATURES CLIMB
MUCH HIGHER...ALTHOUGH SEVERAL LOCATIONS WILL CLIMB JUST PASS THE
50 DEGREE MARK THIS AFTERNOON. IT WILL CERTAINLY BE A MILD DAY FOR
MID NOVEMBER. KAS
&&
.LONG TERM.../ISSUED AT 347 AM/...TONIGHT AND BEYOND
SURFACE TROF AND SHORTWAVE ENERGY MOVE THROUGH THE AREA TONIGHT WITH
RRQ OF 110KT 300MB JET HELPING TO PRODUCE FAIRLY WIDESPREAD SHOWERS
ACROSS NORTHERN MICHIGAN. SURFACE DEWPOINTS IN THE 40S...SO
OVERNIGHT LOWS NOT DROPPING MUCH. THIS IS WHERE THE STRAIGHTFORWARD
PART OF THE FORECAST ENDS...AS MODEL DIFFERENCES AND VARIOUS
SOLUTIONS MAKE FOR AN INTERESTING /AND DIFFICULT/ FORECAST INTO THE
WEEKEND. SOME SEMBLANCE OF AGREEMENT BETWEEN MODELS ON PHASING
NORTHERN/SOUTHERN STREAM ENERGY INTO ONE LARGER STORM OVER THE
EASTERN LAKES ON SATURDAY. BUT THE DETAILS ON THIS SCENARIO ARE ALL
OVER THE MAP...WITH THE MODEL DIFFERENCES REALLY CENTERED AROUND HOW
QUICKLY THE SOUTHERN STREAM ENERGY ROUNDS THE BASE OF THE TROF TO
MEET UP WITH THE NORTHERN STREAM TROF.
NAM STILL LOOKS TO BE THE OUTLIER WITH A SOLUTION SHOWING A
SURFACE LOW MUCH FURTHER SOUTH/WEST THAN THE ECMWF/GFS SOLUTIONS.
WITH THIS SAID...WE SAW MANY INSTANCES LAST YEAR WHEN SURFACE LOWS
ENDED UP FURTHER NORTH/WEST THAN THE MODELS WERE FORECASTING...SO
NOT COMPLETELY DISCOUNTING THE NAM. BUT WILL GENERALLY TREND TOWARD
THE MORE CONSISTENT GFS/ECMWF SOLUTIONS. THIS SOLUTION SHOWS A DRY
SLOT ACROSS THE AREA ON FRIDAY BEHIND THE SURFACE TROF...WITH ONLY
SCATTERED PCPN AND TEMPERATURES ON THE MILD SIDE. RAIN CHANCES
INCREASE FRIDAY NIGHT AS UPPER TROF SLIDES ACROSS THE REGION. THIS
FEATURE THEN PHASES WITH SHORTWAVE ENERGY ROUNDING THE BASE OF THE
UPPER TROF OVER THE EASTERN LAKES ON SATURDAY...WITH A DEEPENING
SURFACE LOW DEVELOPING. MAINLY LIQUID FOR FRIDAY NIGHT WITH A
TRANSITION TO SNOW ON SATURDAY. DEPENDING ON HOW STRONG/WHERE THE
SURFACE LOW DEVELOPS...COULD SEE WARM AIR WRAP AROUND THE
CIRCULATION AND KEEP PCPN LIQUID OVER MUCH OF THE AREA FOR A
LONGER PERIOD ON SATURDAY. AS LOW DEEPENS...850MB TEMPS PLUNGE
TOWARD -8C DURING THE AFTERNOON...RESULTING IN A LEAST SOME LAKE
CONTRIBUTION IN N/NW LOW LEVEL FLOW. SYNOPTIC SYSTEM DEPARTS FOR
THE SECOND HALF OF THE WEEKEND...WITH W/NW FLOW LAKE EFFECT
CONTINUING.
NO CHANGES TO THE REMAINDER OF THE EXTENDED WITH LAKE EFFECT SNOW
CONTINUING WITH ADDITIONAL SHORTWAVES AND TEMPERATURES BELOW
NORMAL.
&&
.MARINE.../ISSUED AT 1002 AM/
WINDS WILL RAMP UP ACROSS LAKE MICHIGAN THIS AFTERNOON AND
EVENING WITH GALE FORCE WINDS LIKELY ACROSS LAKE MICHIGAN. WITH A
NUMBER OF FAVORABLE FACTORS (COASTAL CONVERGENCE...RAIN SHOWER
DEVELOPMENT AHEAD OF THE TROUGH AXIS...AND DECENT PRESSURE FALLS
PUSHING INTO THE REGION)...HAVE DECIDED TO BITE THE BULLET AND PUT
UP THE GALE WARNINGS ON LAKE MICHIGAN. WILL HAVE SCA EVERYWHERE
ELSE AS WINDS WILL STILL RAMP UP...BUT CONDITIONS SHOULD REMAIN
BELOW GALE CRITERIA.
WITH DEEPENING SURFACE LOW ON SATURDAY/SATURDAY NIGHT...GALES WILL
BE POSSIBLE AND FUTURE HEADLINES ARE LIKELY. KAS
&&
.AVIATION.../ISSUED AT 135 PM/...VALID FOR 18Z TAFS
EXPECT MVFR CIGS TO PREVAIL TODAY...ALTHOUGH CIGS MAY BE VFR AT
TIMES AT KAPN EARLY THIS AFTERNOON. THE NEXT UPSTREAM SYSTEM WILL
SLIDE INTO THE AREA AFTER 00Z WITH MVFR/IFR CIGS DEVELOPING ALONG
WITH RAIN. IT LOOKS LIKE WE WILL BE IN BETWEEN SYSTEMS ON FRIDAY BUT
CIGS SHOULD REMAIN MVRF AS LOW LEVEL MOISTURE HANGS ON.
AJS
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LMZ323.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 5 AM EST FRIDAY FOR
LMZ341-342-344>346.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LHZ345>349.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LSZ321.
&&Hazardous weather outlook, Nov 13, 10:02 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1002 AM EST THU NOV 13 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 141230- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1002 AM EST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GALES FORCE WINDS ARE EXPECTED ACROSS NORTHERN LAKE MICHIGAN FROM THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONGER STORM SYSTEM AND MUCH COLDER AIR WILL IMPACT NORTHERN MICHIGAN THIS WEEKEND INTO EARLY NEXT WEEK. RAIN WILL TRANSITION TO SNOW ON SATURDAY AND ACCUMULATIONS ARE POSSIBLE. THIS COULD ADVERSELY IMPACT TRAVEL ACROSS PORTIONS OF THE AREA AND TRAVELERS SHOULD STAY TUNED FOR UPDATES ON THIS DEVELOPING STORM. GALE FORCE WINDS WILL ALSO BE POSSIBLE ON THE NORTHERN GREAT LAKES ON SATURDAY...ESPECIALLY LAKE HURON. LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO EARLY NEXT WEEK WITH ADDITIONAL ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KAS
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:58 PM EST | Gale Watch | APX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.